I messed up my medication! (PMDD & ADD)

Home Welcome to the ADDitude Forums For Adults I messed up my medication! (PMDD & ADD)

Tagged: , ,

This topic contains 2 replies, has 3 voices, and was last updated by  jkate23 1 month ago.

  • Author
    Posts
  • #103000

    evangeline613
    Participant

    Hi all,

    I am new here. I originally went to my doc in May for symptoms of ADD and PMDD. My doc was convinced after discussing the symptoms that I was correct. He referred me to a specialist, but went ahead and put me on Wellbutrin 150mg XL. That worked just fine, but I still was struggling. It helped immensely with the PMDD at least as far as I could tell, but wasn’t useful with the ADD too much. I was getting some stuff done, but still feeling like a huge failure. I went to the specialist in July and he officially diagnosed me with both. However, at the time I was nursing, so he left me on wellbutrin and upped the dose. I felt nuts for a couple weeks, but I evened out and it was working good. Still didn’t seem to be helping with the ADD symptoms.

    Well, my psych went on leave, so I called my doctor and asked him if he would treat me. I really didn’t wanna deal with multiple doctors. My doctor was more than happy to help and put me on adderall xr 10mg in September. Then it went to 15mg a couple weeks later. Now I am on 20 mg, which felt perfect for a week. Then my PMDD hit, everything went south. The adderall was ineffective and I was feeling so down that I didn’t even wanna call the doc. He had taken me off of Wellbutrin when I started the adderall. Not only did I feel like the adderall was ineffective, but my anxiety increased (hormones), irritability, I just felt very unstable. Instead of calling doc, which I realize I should have done… I doubled my dose. 🙁 I didn’t think it was that big of a deal when I did. My PMDD can last up to two weeks sometimes. So for 6 days, I doubled my dose. It helped a lot. When I got my period, I stopped and went back to 20 and was fine again.

    I realize I made a big mistake. I ran out today, 6 days sooner, well, I have one left, but I’m supposed to be on it for my appt next week. I have to reschedule that appt anyway because my husband scheduled one on the same day, but I’m afraid to even contact them. I feel like a drug abuser after googling “what to do”.

    My question is, should I tough it out? Will they somehow know? I figured I can just talk to my doctor about how I was feeling and let him address it without my admission of self medication and not do it again. Or, should I be honest? I’m worried he will look down on me. I really respect him and hes a very understanding doctor. I don’t wanna hurt our relationship. Am I blowing this out of proportion? I know I should be honest, but I’m worried how this will reflect on my treatment.

    please be kind. I didn’t know where else to go but an ADHD forum. Surely someone has made this mistake before. I didn’t realize it would be such a big deal, but I see now that adderall is a drug commonly abused. My intention was never to get “high” and I never felt “high” so I don’t know how I feel about all that.

  • #103486

    KaejaeB
    Participant

    Honesty is always the best policy! There are articles it and more docs becoming informed on in some women homies neutralizes meds for ADD. It took me a long, journaling process over the course of a year to realize the correlation. I too, thought what the heck is going on … Finally living and feelings comfortable again and out of the blue the meds STOP WORKING!?! All I can say as at least you only doubled it!! Lol I was in the middle of studying for the Bar exam! Ugh!!
    Good luck, do your research and journal!

  • #103654

    jkate23
    Participant

    Hi

    I was diagnosed with pmdd a few years ago and only recently with adhd. I’m still waiting to start adhd meds but I have been using Zoely (nomegestrol/estradiol) for pmdd, which has been life changing. My pmdd would last two weeks every month and was sheer hell. I had bad experiences with any hormonal meds in the past prior to pmdd diagnosis and was reluctant to use it as a treatment. My doc explained what caused the symptoms (rising levels of progesterone) and put me on zoely as this is one of the newer pills which mimics natural oestrogen better. Maybe talk to your doc about treating the pmdd with something similar?

You must be logged in to reply to this topic.